Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Elwyn R. Berlekamp, John H. Conway and Richard K. Guy
Title: Winning ways for your mathematical plays
Additional book information: Academic Press, London, 1982, vol. 1, Games in general, vol. 2, Games in particular, xxxii + 861 pp., $22.50 P/B, $64.50 H/B.

References [Enhancements On Off] (What's this?)

  • 1. Charles L. Bouton, Nim, a game with a complete mathematical theory, Ann. of Math. (2) 3 (1901/02), no. 1-4, 35–39. MR 1502275,
  • 2. J. H. Conway, On numbers and games, Academic Press, London and New York, 1976. MR 450066
  • 3. R. A. Epstein, Theory of gambling and statistical logic, Academic Press, New York and London, 1967. MR 446535
  • 4. S. W. Golomb, A mathematical investigation of games of "take-away", J. Combinatorial Theory 1 (1966), 443-458. MR 209015
  • 5. P. M. Grundy, Mathematics and games, Eureka 2 (1939), 6-8.
  • 6. J. von Neumann and O. Morgenstern, The theory of games and economic behavior, Princeton, 1944. MR 11937
  • 7. R. P. Sprague, Über mathematische Kampfspiele, Tôhoku Math. J. 41 (1935-36), 438-444.

Review Information:

Reviewer: Solomon W. Golomb
Journal: Bull. Amer. Math. Soc. 8 (1983), 108-111